I was wondering if anyone found Abilify useful with mood-swings && other bipolar type problems and what people personally experienced as side-effects.. expecially weight side effects.. I really don't need to gain anymore weight.
Any advice, personal experience and knowledge is welcome. :)
I found Abilify somewhat helpful in this regard and all atypical antipsychotics from Risperdal to Abilify are FDA approved as mood stabilizers. However they all have the potential of weight gain. I do require an antipsychotic and a mood stabilizer both as I have schizoaffective disorder but if a person has bipolar they are of course other choices as regards mood stabilizers but it depends on the specific person and their reaction to the medication and how they experience the side effects. Abilify does have less of a potential for weight gain than other atypical antipsychotics though but it still can happen.
Well I don't know how well it treats my anxiety to be honest, sometimes it seems like it might be causing anxiety but I gained like 40 pounds on it which I really dislike. I've been trying the three hour diet to counteract this since I have physical problems that kind or prevent me from getting out and exercising or even feeling like doing it to begin with. For some reason I don't look like I weigh as much as I really do or so people have told me.
I took Abilify off and on for years until I was almost 17. My brother still takes it to this day. Abilify made it hard for me to control my weight and motivation. I was thought to have bipolar disorder however since I have been away from my adoptive mom I have had no symptoms of mental illness. I think the first couple of weeks you are on it you are great. However, after that first month you’re less in a state of control. At that point I seem to see that true benefit of the drug is in effect. Abilify is less helpful after the first month. My Adoptive father says that, "no psychotic drug will fix you, but it will give you the ability to fix yourself" I see that to be more and more true by the day while watching my brother. The bottom line you need to do the work the drug can't do it for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.